Alert archive / Ohio / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 249, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Sep 25, 2007, 10:44 PM EDT for Ashtabula County, Ohio. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 25, 2007, 10:44 PM EDT (02:44 UTC)
- Expired
- Sep 25, 2007, 11:19 PM EDT
- In force
- 35 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Ashtabula County, OH
The radar
The Cleveland radar (KCLE), 101 km from the middle of the area, began a volume at 02:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 25, 11:20 PM EDT | TSTM WND DMG | 5 W Andover, OH | TREE DOWN CHERRY TOWNSHIP |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 2.7 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1222 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1438 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 260244
SVRCLE
OHC007-260330-
/O.NEW.KCLE.SV.W.0249.070926T0244Z-070926T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
1044 PM EDT TUE SEP 25 2007
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ASHTABULA COUNTY IN NORTHEAST OHIO
* UNTIL 1130 PM EDT
* AT 1037 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14
MILES WEST OF ANDOVER...OR ABOUT 12 MILES SOUTH OF JEFFERSON...AND
MOVING NORTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY.
LAT...LON 4162 8052 4149 8078 4150 8080 4163 8094
4189 8052
TIME...MOT...LOC 0244Z 233DEG 34KT 4162 8076
$$
WCR3 follow-up statements
000
WWUS51 KCLE 260256
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1056 PM EDT TUE SEP 25 2007
OHC007-260330-
/O.CON.KCLE.SV.W.0249.000000T0000Z-070926T0330Z/
ASHTABULA OH-
1056 PM EDT TUE SEP 25 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT
FOR ASHTABULA COUNTY...
AT 1052 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 7 MILES NORTHWEST OF ANDOVER...OR ABOUT 7 MILES SOUTHEAST OF
JEFFERSON...MOVING NORTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
LAT...LON 4162 8052 4149 8078 4150 8080 4163 8094
4189 8052
TIME...MOT...LOC 0256Z 233DEG 34KT 4169 8064
$$
FITZ000
WWUS51 KCLE 260306
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1105 PM EDT TUE SEP 25 2007
OHC007-260330-
/O.CON.KCLE.SV.W.0249.000000T0000Z-070926T0330Z/
ASHTABULA OH-
1105 PM EDT TUE SEP 25 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT
FOR ASHTABULA COUNTY...
AT 1102 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED 8 MILES NORTH OF ANDOVER...OR ABOUT 10 MILES
EAST OF JEFFERSON...MOVING NORTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
LAT...LON 4162 8052 4149 8078 4150 8080 4163 8094
4189 8052
TIME...MOT...LOC 0305Z 233DEG 34KT 4174 8055
$$
FITZ000
WWUS51 KCLE 260319
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1119 PM EDT TUE SEP 25 2007
OHC007-260329-
/O.CAN.KCLE.SV.W.0249.000000T0000Z-070926T0330Z/
ASHTABULA OH-
1119 PM EDT TUE SEP 25 2007
...THE SEVERE THUNDERSTORM WARNING FOR ASHTABULA COUNTY IS
CANCELLED...
LAT...LON 4162 8052 4149 8078 4150 8080 4163 8094
4189 8052
TIME...MOT...LOC 0319Z 233DEG 34KT 4182 8041
$$
FITZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 25, 7:44 PM EDT, 3 hours earlier.
Area forecast discussion, Sep 25, 7:44 PM EDT, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 744 PM EDT TUE SEP 25 2007 .SYNOPSIS... A COLD FRONT EXTENDED FROM THE CENTRAL GREAT LAKES TO NORTHERN TEXAS. AHEAD OF THE FRONT A WARM MOIST AND UNSTABLE FLOW CONTINUED INTO THE OHIO VALLEY. THE FRONT WILL CONTINUE TO MOVE SOUTHEAST AND MOVE INTO NORTHWEST OHIO TONIGHT AND THEN STALL. THE FRONT WILL MOVE SOUTHEAST OF THE AREA THURSDAY. HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT THURSDAY NIGHT AND FRIDAY. && .NEAR TERM /THROUGH WEDNESDAY NIGHT/... VERY WARM MOIST AND UNSTABLE FLOW WILL PERSIST ACROSS THE AREA OVERNIGHT. CURRENTLY MOST OF THE CLOUD COVER ACROSS THE AREA IS DIURNAL WITH A MORE STABLE CLOUD SHIELD TO OUR WEST. ALSO SCATTERED SHOWERS AND TSTMS ON RADAR MOSTLY TO OUR SOUTH AND WEST. BELIEVE THESE CLOUDS WILL THIN AND SHWRS DISSIPATE THROUGH THE EVENING AS THE BOUNDARY LAYER COOLS. HOWEVER LATER THIS EVENING AND OVERNIGHT MODELS BRING DEEPER MOISTURE TO OUR WEST INTO THE AREA. WILL CONTINUE WITH LIKELY POPS NORTHWEST AND MID/HIGH CHC ELSEWHERE. WEDNESDAY AND WEDNESDAY NIGHT THE FRONT WILL STALL AND WAFFLE ABOUT AS WAVES OF LOW PRESSURE RIDE NE ALONG THE BOUNDARY. WILL CONTINUE WITH LKLY POPS MOST AREAS..ALTHOUGH NWRN OHIO NOT AS FAVORED GIVEN LARGE SCALE FORCING. && .SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/... FRONT MOVES EAST ON THURSDAY. WILL HANG ON TO LKLY POPS EAST IN THE MORNING BUT WL BACK OFF TO CHC IN THE AFTERNOON AS THE DEEP MOISTURE MOVES EAST. THURSDAY NIGHT WILL HANG ONTO A SMALL CHANCE FAR NE TO ACCOUNT FOR THE COOLER TEMPERATURES MOVING ACROSS THE LAKE POSSIBLY ALLOWING A COUPLE LAKE EFFECT SHOWERS TO DEVELOP. TEMPS WILL BACK DOWN CLOSE TO NORMAL. && .LONG TERM /FRIDAY THROUGH TUESDAY/... FRIDAY WILL CONTINUE WITH A SMALL CHANCE OF A LAKE EFFECT SHOWER FAR NORTHEAST BUT HIGH PRESSURE WILL BUILD IN FOR THE WEEKEND. NEXT CHANCE OF RAIN WILL COME WITH ANOTHER COLD FRONT SUNDAY NIGHT. EXPECT DRY CONDITIONS MONDAY AND TUESDAY && .AVIATION /23Z TUESDAY THROUGH SUNDAY/... WATCHING CURRENT LINES OF CONVECTION THROUGH LOWER MI AND EASTERN IND. THESE WOULD MOST LIKELY INFLUENCE TOL/FDY TERMINALS THIS EVENING. OTHERWISE ISOLATED TO SCATTERED CONVECTION ACROSS NORTHERN OHIO THIS EVENING. WITH TIME TONIGHT...INSTABILITY SHOULD DECREASE AND EXPECT THE COVERAGE OF TS TO AS WELL. HAVE CB MENTION THROUGH EARLY MORNING FOR WEST SITES AND TO AROUND MIDNIGHT CENTRAL SITES. THIS IS WEATHER AHEAD OF A COLD FRONT EXPECTED TO CROSS THE AREA TOMORROW. VFR EXCEPT IN AND NEAR SHRA/TS ACTIVITY. HAVE THE FRONT MAKING ITS WAY THROUGH TOL BUT THAT MAY BE IT AS A WAVE OF LOW PRESSURE IS EXPECTED TO DEVELOP AND MOVE UP ALONG THE FRONT WHICH AT THIS POINT WILL BE NEARLY STATIONARY ACROSS NORTHERN OHIO. THIS WILL BACK ANY WEST WINDS AROUND TO THE SSW. MVFR CIGS NEAR AND ALONG THE BACKSIDE OF THE FRONT WEDNESDAY. FOR CLE/MNN AND POINTS SOUTHEAST TS DEVELOPMENT MIDDAY INTO THE AFTERNOON LIKELY AS THE FRONT PUSHES SOUTHEAST. GFS MAKES THIS TRANSITION VERY SLOW AND DOES NOT TAKE THE FRONT AND PRECIP OUT UNTIL THU MORNING. SO THURSDAY WEATHER UP IN THE AIR...BUT BY FRIDAY HIGH PRESSURE AND DRIER AIR WORKS AND IS AROUND FOR THE WEEKEND. && .MARINE... COLD FRONT STILL ON TRACK TO MOVE SE ACROSS THE LAKE WED MORNING AND AFTERNOON. UNTIL THEN...SW TO S FLOW WILL CONTINUE ON THE LAKE. WINDS SHOULD DIE DOWN A LITTLE AFTER SUNSET. PRECIP CHANCES WILL CONTINUE TO RAMP UP AS FRONT APPROACHES WITH BEST CHANCES FOR THUNDER LATE TONIGHT AND FOR SHOWERS ON WED AND WED EVE. FLOW SHOULD QUICKLY BECOME N TO NW BEHIND FRONT BUT AT THE SAME TIME SHOULD DIMINISH. BY WED EVE...FAIRLY LIGHT FLOW EXPECTED. LINGERING SHOWERS POSSIBLE INTO THU. AFTER THAT...HIGH PRESSURE WILL QUICKLY BUILD IN WITH LIGHT FLOW THEN EXPECTED INTO SUN. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...TK NEAR TERM...TK SHORT TERM...TK LONG TERM...TK AVIATION...OUDEMAN MARINE...KUBINA
Hazardous weather outlook, Sep 25, 5:44 AM EDT, 17 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 544 AM EDT TUE SEP 25 2007 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-260945- MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO- THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO- AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO- GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY- MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE- CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 544 AM EDT TUE SEP 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. A FEW OF THE STORMS COULD BE SEVERE...PARTICULARLY ACROSS NORTHWEST OHIO DURING THE AFTERNOON AND EVENING. LOCALLY HEAVY RAIN WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. LOCALLY HEAVY RAIN WILL BE POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING IF A SEVERE THUNDERSTORM WATCH IS ISSUED.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 8:14 PM EDT | Marine Weather Statement | CLE | 61 min | |
| Sep 25, 9:07 PM EDT | Marine Weather Statement | CLE | 53 min | |
| Sep 25, 10:05 PM EDT | Severe Thunderstorm Warning | CLE | Geauga | 55 min |
| Sep 25, 11:12 PM EDT | Special Marine Warning | CLE | 93 min | |
| Sep 25, 11:30 PM EDT | Special Marine Warning | CLE | 60 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.